1. Not sure. But finasteride's half life in the body is only 4 to 6 hours. 2.5mg of finasteride every 3 days seems like a bad idea because your DHT levels would just see-saw constantly. You want to aim for a steady-state. This may not be such an issue for women because they don't produce as much DHT and it doesn't have such an effect on their bodies. If you don't want to take a pill every day you would need something like dutasteride which has a much longer half-life. Guys on dut often take a dose once a week.
2. There are several papers doing the rounds of forums like this about the role of DHT in sex drive and other body processes. If you're interested you should probably track them down and read them.
3. Minox should still work, but maybe not as well as it would have worked last time. At any rate minox doesn't generally work for very long unless it's supported by fin. Couple of years at most.
4. The evidence of permanent damage is not yet clear. There are reports of it but a causal link has not been established that is generally accepted by the scientific community. There does seem to be something strange going on though. My suspicion is that for a certain sub-set of men, the effects are permanent. Question is, how big is that sub-set? Nobody knows yet because no clinical trial has yet found evidence of it.
5. Some anti-fin campaigners argue there is permanent damage caused by fin. As far as I understand it though, they are not usually arguing that hormone levels don't return to normal. They are arguing that fin damages receptors in the brain and other areas. So your hormone levels might return to normal but your body can't respond to them fully. You are probably best off asking some anti-fin people, they are quick to put their argument forward. Personally I'm on the fence.
6. You can easily get your hormone levels tested, it's a simple blood test. There is also a genetic test to test your likely response to fin. If you are worried about side effects you could get this test done. If the result comes back and says you won't respond to fin, then you might not even bother with the risk of taking it.
7. I can't reinforce this enough. If you are going to take fin, you need to start it ASAP. This is because fin is fantastic at maintaining hair but poor at growing back lost hair. Once the damage is done by DHT it is extremely unlikely you will ever get that hair back from the current range of drugs (or any of the drugs in development right now). If you wait until it's too late, your hair will miniaturise and you won't be able to get it back.
1. I think you're wrong here. I know the half life is that long BUT DHT takes about two weeks to produce to the quantity that finasteride takes away?
6. What's this test called for finasteride's genetic potential? If I mention it is it common enough my doctor will know about it...also will GPs typically do it or dermos ?
The one thing that really scares the shitt out of me as someone who would like kids in the future is that a small amoutn of finasteride comes through your semen! I imagine Finasteride could have a dangerous affect on a child
Also Pate what are you using and how long hae you been on it?
Originally Posted by Pate
You will lose any hair you grow if you stop ether minoxidil or fin. I have done both and starting losing hair around the 3 month mark after I stopped.
Originally Posted by manimgoindowndown
Have been using minoxidil for 15 years and it's still working for me.
I used FIN for several years and it worked much better than I expected, but I got sides and had to stop. You may never have problems, you just have to try it and see. Just keep an eye on things and get off of it FAST if you get the sides.
I don't see your problem, bald suits you. Correct skin tone to pull it off
No offence on British or American people but slightly darker skinned look better bald.
Thats why i'm not to bothered going bald myself with olive skin tone
I get really skeptical of people claiming they got sides, especially within only a week (aside from watery semen, which shouldn't be too much of a concern and should be expected because finasteride affects your prostate). More often than not, it's anxiety causing the "sexual sides" .. i.e. try getting an erection normally thinking you're not going to get an erection - it's a physiological as much as mental process. This trend is even more apparent with forum posters and avid readers .. they post how nervous they are before and then stop relatively quickly .. of course, because you were nervous/anxious to begin with.
That being said .. personally I don't think there's that much of a point starting rogaine this late, your pattern is already well advanced. I'm your age and started balding at 15-16 (didn't notice until the end of my sr year in highschool though) and I started treatment at 17. Thankfully I have been able to hold off the inevitable with the meds (although now i feel its starting to lose effectiveness unfortunately ).
On a plus note, you look good bald and you don't mind the look .. if I were you I would get out and enjoy life and stop reading forums.. They're only going to make you more depressed. Same goes with starting meds, even of you grow a bit of hair back.. You're never going to be happy or completely satisfied and always going to worry. Heck, I don't remember the last time I've been completely happy or worry free in the past 5 years because of hairloss.
Key point: if you can accept baldness, not point in trying to grow anything back. Unfortunately i can't accept it .. not yet anyways.
What bothers you more: a life long commitment to minoxidil, or the horseshoe look? If you want to do what you can to avoid being a NW6 or worse, give minox a try. You can always say screw it and stop if you decide it is a pain to apply. Not saying minox will do anything, but I personally would give it a try for at least 6 months. What do you have to lose, 50 bucks?
Also have you considered microdosing fin? MPB47, actually posted in this thread that he was no longer taking fin because of the sides. He jumped back on it at .25mg(I believe) and is seeing results.
I feel you guys. I'm sure you guys come across a ton of posters who have a mental inability to come to terms with their baldness, but I have a great mind body connection and make sure to keep all things except for my variable the same (dosing). I actually find out what people are using, google what I feel and the medicine's name after my experince, to see if there is any connection with the medicine I am talking, vs knowing the symptom beforeh and I DEFINITELY felt it with fin. This was more than a year ago so I might have been on it for more than a week, but I could definitely feel a lack of sexual drive, recovery time on lifts etc.
From what I understood, and what is my current concern is that much more often than not, and proven scientifically, rogaine does not grow hair on the top of your head. Combined with my father's side of the family losing hair, I wonder if the marginal benefit of rogaine (which is a lot less than fin) is worth it.
The way I look at this is I have to shave my head everywweek and from a time stand point it's probably a lot easier rubbing Rogaine on top of my head 90 seconds every morning. The only side effect I had on Rogaine was some bags underneath my eye and it being hot and going to the gym, not having the foam fully absorbed, or being secreted after I sweated in the gym.
By ktw in forum Introduce Yourself & Share Your Story
Last Post: 03-08-2012, 09:13 AM
By Powka in forum Men's Hair Loss: Start Your Own Topic
Last Post: 02-14-2012, 04:45 PM
By EGrace in forum Introduce Yourself & Share Your Story
Last Post: 05-10-2010, 08:54 AM
» The Bald Truth